What are Chlorphenamine 4mg Hayfever and Allergy Tablets?
These tablets are an antihistamine that can reduce the effects of symptoms caused by allergies such as hay fever. The active ingredient, chlorphenamine maleate, works to ease the effects of symptoms for several allergies, such as:
- Hay fever
- Rhinitis (nose irritation)
- Urticaria (also known as hives or nettle rash)
- Pruritus (itching)
- Insect bites or stings
- Food allergies
- Pet allergies
Who are Chlorphenamine tablets suitable for?
Chlorphenamine tablets are perfect for those looking for an everyday way to relieve allergy symptoms. If you’re struggling with hay fever, or have a pet hair allergy that flares up whenever you see your friend’s dog, these tablets can help you to manage your symptoms whenever you need them most.
What symptoms will I experience if I have hay fever or an allergy?
If you have an allergy, such as hay fever, then there are some common symptoms you might notice when you’re having an allergic reaction. Some of the most recognisable allergy symptoms include:
- Itchy, red, or watery eyes
- Itchy ears, mouth, throat, or nose
- Runny or blocked nose
How will the Chlorphenamine Maleate 4mg in these tablets help to ease my hay fever or allergy symptoms?
These tablets contain the active ingredient Chlorphenamine Maleate, which is an antihistamine. When you come into contact with something you’re allergic to, like pollen, dust, or pet hair, then your body begins to create a substance called histamine. Histamine causes symptoms like sneezing and watery eyes as it tries to remove the allergen from your body. Antihistamines block histamine receptors, helping to prevent those symptoms from occurring right from the start.
Can I take these if I’m pregnant or breastfeeding?
If you are pregnant, think you may become pregnant, or are breastfeeding, you should speak to your doctor or pharmacist before taking this product. Do not take any medication before consulting a medical professional when you are pregnant or breastfeeding, just in case the product is not suitable for you or your baby.
Can I drive after taking these tablets?
These tablets can make you feel drowsy and may make your vision blurred after you’ve taken them. If you experience either of these side effects, do not attempt to drive, or operate any machinery or tools until this has completely passed and you are sure that you are safe to do so.
Can I take these tablets if I’m taking other medication?
If you’re taking any other medication, including herbal remedies or medicines obtained without a prescription, you should speak to your doctor or pharmacist before taking this product. This especially applies if you are already taking:
- Phenytoin, which is used for epilepsy
- Medications used to treat anxiety
- Anticholinergic drugs, e.g. atropine, hyoscine
- Betahistine, which is used to treat vertigo and hearing disturbances
- Lopinavir, which is used to treat HIV
What is the usual dosage of this product?
Swallow your chlorphenamine tablet with a sip of water. The number of tablets you will need to take will change depending on your age:
- Adults and children over the age of 12: One tablet every 4 – 6 hours. Do not take more than 6 tablets in 24 hours
- Children aged 6 – 12 years: Half a tablet every 4 – 6 hours. Do not take more than 3 full tablets in 24 hours
When should this product not be used?
Chlorphenamine tablets are not suitable for use by children under the age of 6. Do not take this product if you are allergic to chlorphenamine or any of the other listed ingredients. Do not take this product if you:
- Have taken monoamine oxidase inhibitors (MAOIs) within the past 14 days. These are used for depression and include Isocarboxazid (Marplan), Phenelzine (Nardil), and Selegiline (Emsam)
- Have known brain damage or epilepsy
- Are comatose or in a pre-comatose state
- Have been told by your doctor that you have an intolerance to some sugars, as this product contains lactose
Speak to your doctor or pharmacist before taking this product if you:
- Have raised blood pressure inside your eyes, including glaucoma
- Have an enlarged prostate
- Have an overactive thyroid
- Have very high blood pressure
- Have liver or heart disease
- Have asthma, bronchitis, or bronchiectasis (chronic inflammation of the airways)
Why do I need to answer questions before I can buy this product?
You do not need a prescription for chlorphenamine tablets, however, you will be asked to complete a short medical questionnaire by your Chemist 4 U pharmacist before we can take your order. This includes some simple questions that all pharmacies legally are required to ask before supplying this kind of product. This helps our pharmacy team to be sure that this product is the best choice for you.
Do chlorphenamine tablets have any side effects?
Like all medicines, Chlorphenamine can have side effects, although not everyone will get them. If you experience any of the following symptoms of a severe allergic reaction, stop use and seek immediate medical help:
- Difficulty breathing
- Raised and itchy skin
- Swelling of the face, lips, tongue, or throat
Other side effects you may experience include:
- Feeling tired, blurred vision, dizziness
- Headache, inability to concentrate, lack of coordination
- Feeling sick, being sick, diarrhoea
- Sleeping difficulties, nervousness, very high fever, convulsions, shaking or tremors
- Loss of appetite, heartburn, stomach pain, dry mouth
- Difficulty passing urine
- Ringing in the ears
- Other allergic reactions, e.g. skin peeling, itchy red skin rash, sensitivity to light
- Changes in heart rate, palpitations, low blood pressure, tightness in the chest
- Thickening of mucus which could cause a cough or phlegm
- Hepatitis showing symptoms such as yellowing of the skin or eyes caused by liver or blood problems
- Reduction in red blood cells which can make your skin a pale yellow and cause weakness, breathlessness, and other blood problems
- Muscle weakness, twitching
- Depression, irritability, nightmares
- Excitation in children
- Confusion in the elderly
If you experience these or any other side effects, stop use and speak to your doctor or pharmacist as soon as possible. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.
How to store this product
Store in a cool, dry place which is below 25 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using this product.
Please contact your GP if appropriate regarding this product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions policy, please click here.
If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:
The active substance is Chlorphenamine. Each tablet contains 4mg of Chlorphenamine maleate.
The other ingredients are lactose monohydrate, maize starch, magnesium stearate and the colours quinoline yellow (E104) and sunset yellow (E110).
Your guide to nasal sprays for hay fever
10 tips to prevent hay fever at home
When you’re suffering from hay fever it can make the Spring and Summer months unbearable.
It feels like everything you do makes you a magnet for pollen and you get really sick of explaining that you’re not upset, your eyes are just watering with your allergies!
That’s why we’ve collected 10 simple tips that will help to keep you safe from hay fever when you’re at home this allergy season, keep reading to find out what you can do to keep your home pollen-free!
What is anosmia?
Hay Fever Statistics UK
Everything you need to know about drowsy and non-drowsy antihistamines
When you are suffering from an allergic reaction or hay fever you will be looking for a fast, effective treatment that will stop the symptoms as soon as possible. There are a lot of treatments available, in particular, antihistamines, which stop the body producing the symptoms associated with an allergic reaction. However, when it comes to choosing the right treatment for you there are a number of different things that you need to consider.
Do I have hay fever or a cold?
It’s the middle of summer and you’re sniffing and sneezing and, frankly, feeling a bit gross.
But what’s going on here? Have you picked up an uncomfortable Summer cold, or are you suffering with hay fever?
There are a couple of ways to figure out what’s giving you the sneezes and the coughs, so let’s take a look at each condition and how you can tell them apart.
Why can I buy some medicines without a prescription but not others?
Ever wondered why you can buy paracetamol in the shop but not antibiotics?
Although shops and supermarkets are allowed to stock everyday medicines like paracetamol, there is a huge list of other medicines that you can only get from your local pharmacy and some you can only get with a prescription from your doctor.
If you’ve ever wondered why there are different rules for different medications, you’ve come to the right place.
We’re going to take a look at the different kinds of medications and why they have to be sold the way they do.
Which hay fever treatment is right for me?
Can I take two kinds of hay fever medication at once?
Some hay fever sufferers may even find that when they do find a hay fever medication that works, it doesn’t completely get rid of all of their annoying hay fever symptoms.
If you’ve ever found yourself in this situation, you may start to wonder if one kind of hay fever medication is enough, and whether it would be safe to take more than one at the same time.
What is in Piriton?
If you’re a hay fever sufferer, you’ve probably heard of Piriton or have seen it amongst the shelves of hay fever remedies when you’ve been searching for a solution to your allergy.
But what makes Piriton tick? We’re about to take a deep dive into exactly what makes Piriton an effective hay fever remedy, what active ingredients it uses, and when Piriton could be right for you.
Do I have hay fever? Your hay fever diagnosis
Hay fever is a very common allergy, but how are you supposed to know if you have hay fever?
Sure, you might get a couple of coughs and sneezes in the summer months, but is that just a cold or is hay fever to blame?
If you’ve ever wondered about hay fever and whether you could have it yourself, we’re here to help.
This our handy guide to what hay fever is and how you could be diagnosed with one of the world’s most common allergies.
What can I do to treat my child's hay fever?
Does your child have the sniffles and the sneezes long after cold and flu season is over? Your little one could be suffering with hayfever. Hayfever is a common allergy, with up to 40% of children suffering with hayfever, but there are things you can do to help.
Today, we’re going to take a look at all things hayfever and what you can do to help your child through hayfever season.
The hay fever calendar
Is your hay fever worse at night? These 6 simple steps will help you sleep better
5 common hay fever myths that need busting
What is the expiry date of the product please?
The current stock being dispatched is dated 04/2020
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
|Method||Handling Time||Transit Time||Timescale||Approx Cost|
|Standard Shipping (3-5 Working Days)||1||2||3||£2.95|
|Royal Mail Tracked 24||0||1||1||£4.95|
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Customers can read our full returns policy by clicking here